Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Xcopri (cenobamate) For Kids ???

Xcopri (cenobamate) For Kids ???

My doctor is recommending cenobamate for my son, who is 13 year old. He has focal onset aware seizures and take Oxtellar XR. He has tried Keppra and Banzel and both have aggregated the seizures. Does anyone have experience with cenobamate ? Is this too strong for a kid ? What symptoms do you observe ?

A MyEpilepsyTeam Member said:

Seizure control should be your first priority. If side occur then worry bout them as you did with previous meds. Dr knows his seizures best & how meds will affect him. My mom 50 years ago if others doubted my meds said "You shut up-her meds will help her not hurt her."

posted 2 months ago
A MyEpilepsyTeam Member said:

I have just started Cenobamate (generic Xcopri) tonight.

Details about Xcopri (Cenobamate) from the US National Library of Medicine: https://medlineplus.gov/druginfo/meds/a620021.html

On the drugs.com site, Xcopri (Cenobamate) is listed as an anticonvulsant for adults
https://www.drugs.com/xcopri.html
NOTE: The key point listed is: "It is not known if Xcopri is safe and effective in children."

Complete list of Side Effects for Xcopri (Cenobamate)
https://www.drugs.com/sfx/xcopri-side-effects.html

The problem with the use of Xcopri (Cenobamate) is that it is the most recently approved anticonvulsant -- approval from use was only 3 years ago. And this is a problem because the data (in addition to that obtained throughout the process towards getting the medication approved) is only 3 years' worth of data. Thus, it is not known if Xcopri is safe and effective in children. For one thing, it has the side effect of suicidal urge (a reality with other anticonvulsants and antidepressants) which is especially important when questioning whether it is safe for use by children. NOTE: Children are more susceptible to give in to the suicidal urge side effect of a medicine because they do not have the life experience of it and are also less often to comment about feeling the "urge to commit suicide" than an adult.

posted 3 months ago
Already a Member? Log in